Ok, first a bit of housekeeping – Somehow I seem to have accumulated several new followers, most of whom have blogs related to breast cancer, and it dawned on me that when I changed my blog theme my tabs disappeared and nowhere did it clarify that I have GIST (gastrointestinal stromal tumor).
Even though those of you who have been here awhile know that I’m a rare cancer freak, I changed my design last night so that my tabs are back in case anyone else new comes over to visit. If you are new, a post that kind of tells my story is The Day My World Changed.
Oh and thanks to all the new people who seem to think I might have something to say! I already adore you! As Nancy of Nancy’s Point so eloquently stated this morning, “mets stink no matter what kind of cancer”. I hope that, though my situation is different, I have something to say that’s relatable regardless of what kind of cancer you have – or even if you don’t have any at all. We’re all in this thing together if in different ways.
And now the rest of the story………………..
The end of January, I wrote about my little speed bump, also known as new tumor growth. After 3 successful years on Nexavar, I’d developed resistance as I am known to do right about the 3 yr point. By the way, my 7th cancerversary passed in February and I didn’t even write about it. Big change from the 5 year mark huh?
Anyway, our plan after Nexavar was to try a new drug, Tasigna, and scan again at 8 weeks. So we did. And that 1 new tumor? It grew. How did the rest of my abdomen & pelvis look? Not so pretty. It seems that 3 more of the little bastards have decided to join the party. Two more in my pelvis and another, just for fun, on the left lobe of my liver.
Because I’m completely in denial, we decided to stay on it for another 4 weeks and then do a PET/CT instead of just another CT. I want to see what kind of seeds have taken root and are just waiting to do me in. Also, we scanned a little early. There was a 2 week delay getting the new drugs then a week of gradual dose increase. My hope is that we just didn’t give it enough time. It is possible since the several existing small lesions on the right lobe of my liver actually decreased in size. Granted they were hardly measurable to begin with but I’ll take what I can. This drug is far too easy to take (re. side effects) and I don’t want to give up on it yet.
So that’s where I am, just the facts, none of the emotional baggage. I’ll save that post for another day this week. Suffice it to say, it’s been a tough couple of weeks.